MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 13MM X 160MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 13MM X 160MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71424046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tkr revision surgery had been performed on an unknown date, the patient experienced range of motion issues, presenting loose extension and tight in flexion.A revision surgery was performed on (b)(6) 2023 to address this adverse event.The femoral component, the tibial base plate, stem and the tibial insert were explanted.Legion revision tibia and femur were implanted with femoral distal wedges and a constrained poly insert.It is unknown current health status of patient.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per case details, after a tka revision surgery was performed, the patient reportedly ¿experienced range of motion issues, presenting loose extension and tight in flexion.¿ additionally, a subsequent revision and explantation of components (the tibial base plate, stem and the tibial insert were explanted/replaced with a legion revision.As of the date of this medical investigation, the requested clinical documentation including surgical/operative report has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported symptoms and revision cannot be determined and the patient¿s current health status is unknown.Therefore, no further clinical/medical assessment can be rendered.Should additional clinically relevant information/documentation become available, the clinical/medical task may be re-opened for further evaluation.For lgn pressfit stem 13mm x 160mm, a review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in possible adverse effects that decreased range of motion and unusual stress concentrations can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.For legion total knee rev fem comp, genesis ii total knee tib baseplate and genesis ii total knee tib insert, device specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, instructions for use, risk management file and prior actions review could not be performed.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include alignment, size selected or wear.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PRESSFIT STEM 13MM X 160MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16325767
Report Number1020279-2023-00302
Device Sequence Number15614604
Product Code JWH
UDI-Device Identifier03596010546784
UDI-Public03596010546784
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424046
Device Catalogue Number71424046
Device Lot Number20LSM0192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown